Yes, I am still here and using Retin A Micro...have been for a year. I don't visit here too often anymore because my skin is clear and has been for some time now. I have to continue using RAM to keep it this way. I suffer from cystic hormonal acne. Once you get beyond the initial period, positive results can be seen. So many people here hate this stuff....they give up too quickly in my opinion.
Yes I do still get dryness, especially here in the deep freeze temps in New York right now, but I'll take the clear skin anyday.
I liked Retin-A Micro as well and was on it for 2 years. I never had a problem with redness but I did have to be careful about not putting too much on or else it would be very drying. It did make me clear but I am not on it anymore because I hated how it makes you sensitive to the sun. I am very fair skinned and even with sun block on, the sun would make my face so red. I am now using a 20% BP gel created by my dermatologist and his medi-spa and 50 mg of spiro daily and just as clear as I was on RAM (only the occasional pimple here and there). So I like RAM a lot, and I agree with DeeDee that you need to wait past the initial breakout period. My other advice is to make sure you are using a tiny amount and do not use BP at the same time as RAM because they basically cancel each other out and are not effective anymore. Good luck!
When Differin didn't work too well for me, I was prescribed Tazorac (which is like Retin A). My skin is 100 times better... I'm actually happy with my complection. However, Tazorac requires patients, as when you first begin applying it, it will burn and make your skin red. Eventually, your skin will adjust... and then FREEDOM from acne.
Retin a micro might be good to consider. It's supposed to be good but for me, it really didnt work. I took it for 1 year and 2 months & I just recently stopped taking it in December. As with all medications, your acne will get worse before it gets better. Retin A makes all that gunk under your skin go to the surface of your skin and then it will eventually go away. For me, it didnt completely go away. Sometimes I still get pimples but I will admit that I dont break out as much as I used too. Im not sure if its because of the Retin A or because I changed my diet but I am still not happy with the results and I am currently using Tazorac right now. My skin still has red spots and Tazorac is supposed to help with those....I hope I didnt confuse you and good luck with Retin A if you try it.
I have been on Retin-A Micro for a little over 6 months. It did take this long for it to work itself out but my skin has improved a lot. They also put me on Clindagel and Minocycline. I have mild to moderate acne. It has worked and kept me 99% clean and clear. But I had to stick with it for the whole 6 months to get the results. I definitely support Retin-A mirco. I do get dry skin once in a while but if I only put a small amount (it really only takes a small pea-sized amount to cover your face) then I don't peel often. I hope this helps.
I was on regular Retin-A when I was in high school, and it didn't help at all, just made me have SUPER dry skin, and red, and made me break out more. I don't know how Retin-A micro is different. I was eventually put on Acutane which didn't help either, just dried my whole body out. So I don't recommend Accutane. But that is just me. The only thing that I have found that really helped my skin was Proactive. But it can get a little expensive.
yae....it has dried out my skin some, and is a b@*ch if you try to pop a zit...it thins your skin and i've done some damage by squeezing too hard then get that wierd first layer of skin off, then scabbing..DO NOT PICK YOUR FACE WHILE ON IT...unless it's a whitehead sitting all pretty and waiting for you, don't go there
Thanks to all of you who responded. My face is at a point where it continues with small breakouts, but no cysts...I'm not sure I want to go back down the road of "making it worse before it gets better" again. I have done that so many times.
I think I am going to go back to my derm for a consult...see what she recommends. Thanks.